Oxycontin 80 mg AND Oxycodone 30 mg?
- 11 Jun 2014 by mjhoffpauir
- 11 Jun 2014
- oxycontin, diabetes, type 2, oxycodone, disease
I have suffered from Diabetes II and Graves Disease since Sept 11, 2001. The date you see is not a typo. On the morning of this date, after I had passed out from a sugar level of 588, I awoke in the I.C.U. and watched as the second plane crashed into the second tower. About two minutes later my Dr. walked in and stood at the feet of my bed and told me, "Welcome to the world of Diabetes". One of the complications of Diabetes over time is Neuropathy. I currently suffer from left and right lateral neuropathy in both of my feet. The pain is immense to say the least. Over the years I have been prescribed Percocet, Lyrca, Oxycodone 30 mg X 6 times a day. The pain is still IMMENSE and like all drugs your body builds up a tolerance. I am now on Oxycontin 80 mg TWICE a day with Oxycodone 30 mg X 3 a day for breakthrough pain. I need to know if this is TOO high of a dosage and also, does anyone have an equivalency chart to give me an idea of what the above mentioned is equivalent to? I do not, nor do I desire, have any sort of HIGH from the meds that I take daily, I only feel pain relief. That to me is what matters. Thank you in advance and enjoy what remains of your day.
This question has also been asked and answered here: Oxycodone vs OxyContin - What's the difference?
So sorry to hear of your diagnosis and the pain you have.
I am not sure that a chart exist to compare the dosages to, but I am glad to hear that your getting relief for the pain. I'm on same doses due to polycythemia vera, copd arthritis hepc bulging discs in back osteoporosis and general pain allover.I do not get a high from the meds and taking my dosage only makes it tolerable le to deal with. Haas s given me more ability to have a better quality of life too while I can. They can make one very sleepy and to some it works the opposite and the feel like superman. So one has to always be careful with all narcotics. They are getting harder to get help due to all the abuse and the money involved with the meds.It truly hurts us who need them and do take them as prescribed by our DR's.Our Dr.office does the urine tests and pill count making us feel like criminals first then patients. I hate that part of pain management but so thankful to get the needed help. Do you have to go thru that humiliation to get your pain felief? I wish you well and truly hope you get better. Have a good day.
This is not too high. As long as you are getting relief and are taking as prescribed, you needn't worry. There are alternatives to this med if you build a tolerance. To find equivalency charts use your search engine and type in "Opioid equivalency chart". There are several and they are usually based on a comparison to morphine.
Because of tolerances we build the dosage, and if its what you need and its not making goofy and dizzy, then its not too much. Have you ever tried gabapentin?
If it's prescribed by a Dr. who knows your situation no, it is not too high, I have been on 4x that, as is the case, every need is different. If you're distressed you can ask to be switched to something else, however, if you require what you're on now any alternative (like MS Contin) will also be a high dose. If you have concerns direct them to the prescribing Dr., as that is who knows what is best for you. Hope this helps.
I have been on a similar dose and it is a moderate to higher dose but I have certainly seen much higher. The dose that gives you pain relief without too many side effects is the right dose no matter what that dose is. There is no such thing as "too high" as everyone is different. Tolerance does happen and sometimes it is better to rotate to equivalent doses of a different opioid. Being tolerant to one opioid, like oxycodone (oxycontin is just a long acting form of oxycodone), doesnt mean you will be as tolerant to say fentanyl or morphine or oxymorphone/hydromorphone etc. My Dr rotates me every year or so once my current dose stops working well. Rather than increasing, we rotate and that usually helps. Sometimes my Dr will try upping slightly but if that doesnt help then rotation generally does. Only your Dr can determine this for sure but it is something to discuss.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Jan 2011 • 1 answer
Posted 1 Feb 2012 • 2 answers
Posted 20 Jan 2013 • 3 answers
Posted 26 Jul 2014 • 3 answers
Posted 15 Mar 2015 • 2 answers